4 doctors weighed in:

Why do I get yeast infections when I take antibiotics?

4 doctors weighed in
1 doctor agrees

In brief: Microflora imbalance

The antibiotics kill much of the normal healthy bacteria and allow the fungi to take over. This imbalance of the microflora causes the yeast infection.
You may be able to prevent yeast infection outbreak of you use an antifingal vaginal cream while taking the antibiotics.

In brief: Microflora imbalance

The antibiotics kill much of the normal healthy bacteria and allow the fungi to take over. This imbalance of the microflora causes the yeast infection.
You may be able to prevent yeast infection outbreak of you use an antifingal vaginal cream while taking the antibiotics.
Dr. Charles Kattuah
Dr. Charles Kattuah
Thank
Dr. Padmavati Garvey
Obstetrics & Gynecology
1 doctor agrees

In brief: No bacteria left

Antibiotics kill bacteria.
A woman's vagina has bacteria in it that are actually meant to be there and prevent yeast in the vagina from growing too much and causing symptoms of a yeast infection. When you take antibiotics the level of these 'good' bacteria in the vagina drops which allows the yeast in the vagina to grow too much.

In brief: No bacteria left

Antibiotics kill bacteria.
A woman's vagina has bacteria in it that are actually meant to be there and prevent yeast in the vagina from growing too much and causing symptoms of a yeast infection. When you take antibiotics the level of these 'good' bacteria in the vagina drops which allows the yeast in the vagina to grow too much.
Dr. Padmavati Garvey
Dr. Padmavati Garvey
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified,
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors